Alert archive / California / Wind Advisories in 2025

Wind Advisory 14, NWS San Francisco Bay Area, CA

May 3, 20254 counties in California

NWS San Francisco Bay Area, CA issued this wind advisory at May 3, 2025, 12:20 PM PDT for 4 counties in California. It took effect at May 4, 2025, 9:00 PM PDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
May 3, 2025, 12:20 PM PDT (19:20 UTC)
In effect from
May 4, 2025, 9:00 PM PDT
Expired
May 5, 2025, 2:00 PM PDT
In force
17 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Alameda County, CA, Contra Costa County, CA, Napa County, CA, Sonoma County, CA

The radar

The Sacramento radar (KDAX), 65 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 7.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2025-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2025-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

457 
WWUS76 KMTR 031920
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
1220 PM PDT Sat May 3 2025

CAZ504-040330-
/O.NEW.KMTR.WI.Y.0014.250505T0400Z-250505T2100Z/
North Bay Interior Mountains-
1220 PM PDT Sat May 3 2025

...WIND ADVISORY IN EFFECT FROM 9 PM SUNDAY TO 2 PM PDT MONDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...North Bay Interior Mountains.

* WHEN...From 9 PM Sunday to 2 PM PDT Monday.

* IMPACTS...Gusty offshore winds will blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may result. 
  Strong winds may move loose debris, result in minor damage 
  property, and cause sporadic power outages. Travel could become 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

&&

$$

CAZ006-502-505-509-528-530-040330-
/O.CON.KMTR.WI.Y.0013.000000T0000Z-250504T1200Z/
San Francisco-Marin Coastal Range-Coastal North Bay Including
Point Reyes National Seashore-San Francisco Peninsula Coast-
Northern Salinas Valley/Hollister Valley and Carmel Valley-
Southern Monterey Bay and Big Sur Coast-
1220 PM PDT Sat May 3 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Southern Monterey Bay and the Big Sur Coast, The Marin 
  Hills, San Francisco, Coastal North Bay Including Point Reyes 
  National Seashore, San Francisco Peninsula Coast, and Northern 
  Salinas Valley/Hollister Valley and Carmel Valley.

* WHEN...Until 5 AM PDT Sunday.

* IMPACTS...Gusty onshore winds will blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Kennedy
7 follow-up statements
352 
WWUS76 KMTR 032338
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
438 PM PDT Sat May 3 2025

CAZ515-040745-
/O.EXA.KMTR.WI.Y.0014.250505T0400Z-250505T2100Z/
East Bay Hills-
438 PM PDT Sat May 3 2025

...WIND ADVISORY IN EFFECT FROM 9 PM SUNDAY TO 2 PM PDT MONDAY...

* WHAT...Northwest winds 10 to 20 mph with gusts up to 40 mph 
  expected.

* WHERE...East Bay Hills.

* WHEN...From 9 PM Sunday to 2 PM PDT Monday.

* IMPACTS...Gusty offshore winds will blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may result. 
  Strong winds may move loose debris, result in minor damage 
  property, and cause sporadic power outages. Travel could become 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

&&

$$

CAZ006-502-505-509-528-530-040745-
/O.CON.KMTR.WI.Y.0013.000000T0000Z-250504T1200Z/
San Francisco-Marin Coastal Range-Coastal North Bay Including
Point Reyes National Seashore-San Francisco Peninsula Coast-
Northern Salinas Valley/Hollister Valley and Carmel Valley-
Southern Monterey Bay and Big Sur Coast-
438 PM PDT Sat May 3 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Southern Monterey Bay and the Big Sur Coast, The Marin 
  Hills, San Francisco, Coastal North Bay Including Point Reyes 
  National Seashore, San Francisco Peninsula Coast, and Northern 
  Salinas Valley/Hollister Valley and Carmel Valley.

* WHEN...Until 5 AM PDT Sunday.

* IMPACTS...Gusty onshore winds will blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ504-040745-
/O.CON.KMTR.WI.Y.0014.250505T0400Z-250505T2100Z/
North Bay Interior Mountains-
438 PM PDT Sat May 3 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM SUNDAY TO 2 PM PDT 
MONDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...North Bay Interior Mountains.

* WHEN...From 9 PM Sunday to 2 PM PDT Monday.

* IMPACTS...Gusty offshore winds will blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may result. 
  Strong winds may move loose debris, result in minor damage 
  property, and cause sporadic power outages. Travel could become 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

&&

$$

Bain
212 
WWUS76 KMTR 040337
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
837 PM PDT Sat May 3 2025

CAZ006-502-505-509-528-530-041200-
/O.CON.KMTR.WI.Y.0013.000000T0000Z-250504T1200Z/
San Francisco-Marin Coastal Range-Coastal North Bay Including
Point Reyes National Seashore-San Francisco Peninsula Coast-
Northern Salinas Valley/Hollister Valley and Carmel Valley-
Southern Monterey Bay and Big Sur Coast-
837 PM PDT Sat May 3 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Southern Monterey Bay and the Big Sur Coast, The Marin 
  Hills, San Francisco, Coastal North Bay Including Point Reyes 
  National Seashore, San Francisco Peninsula Coast, and Northern 
  Salinas Valley/Hollister Valley and Carmel Valley.

* WHEN...Until 5 AM PDT Sunday.

* IMPACTS...Gusty onshore winds will blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ504-515-041800-
/O.CON.KMTR.WI.Y.0014.250505T0400Z-250505T2100Z/
North Bay Interior Mountains-East Bay Hills-
837 PM PDT Sat May 3 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM SUNDAY TO 2 PM PDT 
MONDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 55 mph expected.

* WHERE...East Bay Hills and North Bay Interior Mountains.

* WHEN...From 9 PM Sunday to 2 PM PDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Strong winds may move loose debris, result in minor damage 
  property, and cause sporadic power outages. Travel could become 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

&&

$$

Bain
916 
WWUS76 KMTR 041158
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
458 AM PDT Sun May 4 2025

CAZ006-502-505-509-528-530-041300-
/O.EXP.KMTR.WI.Y.0013.000000T0000Z-250504T1200Z/
San Francisco-Marin Coastal Range-Coastal North Bay Including
Point Reyes National Seashore-San Francisco Peninsula Coast-
Northern Salinas Valley/Hollister Valley and Carmel Valley-
Southern Monterey Bay and Big Sur Coast-
458 AM PDT Sun May 4 2025

...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING...

$$

CAZ504-515-042200-
/O.CON.KMTR.WI.Y.0014.250505T0400Z-250505T2100Z/
North Bay Interior Mountains-East Bay Hills-
458 AM PDT Sun May 4 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 2 PM 
PDT MONDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...East Bay Hills and North Bay Interior Mountains.

* WHEN...From 9 PM this evening to 2 PM PDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Strong winds may move loose debris, result in minor damage 
  property, and cause sporadic power outages. Travel could become 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

&&

$$

KR
463 
WWUS76 KMTR 042118
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
218 PM PDT Sun May 4 2025

CAZ504-515-050500-
/O.CON.KMTR.WI.Y.0014.250505T0400Z-250505T2100Z/
North Bay Interior Mountains-East Bay Hills-
218 PM PDT Sun May 4 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 2 PM
PDT MONDAY...

* WHAT...North winds 20 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...North Bay Interior Mountains and East Bay Hills.

* WHEN...From 9 PM this evening to 2 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/mtr
891 
WWUS76 KMTR 050416
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
916 PM PDT Sun May 4 2025

CAZ504-515-051300-
/O.CON.KMTR.WI.Y.0014.000000T0000Z-250505T2100Z/
North Bay Interior Mountains-East Bay Hills-
916 PM PDT Sun May 4 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...East Bay Hills and North Bay Interior Mountains.

* WHEN...Until 2 PM PDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Strong winds may move loose debris, result in minor damage 
  property, and cause sporadic power outages. Travel could become 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

&&

$$

DialH
713 
WWUS76 KMTR 050905
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
205 AM PDT Mon May 5 2025

CAZ504-515-052100-
/O.CON.KMTR.WI.Y.0014.000000T0000Z-250505T2100Z/
North Bay Interior Mountains-East Bay Hills-
205 AM PDT Mon May 5 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

* WHAT...North winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...East Bay Hills and North Bay Interior Mountains.

* WHEN...Until 2 PM PDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Strong winds may move loose debris, result in minor damage 
  property, and cause sporadic power outages. Travel could become 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

&&

$$

DialH
024 
WWUS76 KMTR 052033
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
133 PM PDT Mon May 5 2025

CAZ504-515-052145-
/O.EXP.KMTR.WI.Y.0014.000000T0000Z-250505T2100Z/
North Bay Interior Mountains-East Bay Hills-
133 PM PDT Mon May 5 2025

...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON...

$$

Flynn

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at May 3, 10:54 AM PDT, 1 hour 26 minutes earlier.

Area forecast discussion, May 3, 10:54 AM PDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service San Francisco CA
1054 AM PDT Sat May 3 2025

...New AVIATION, MARINE...

.SYNOPSIS...
Issued at 405 AM PDT Sat May 3 2025

The cold front will exit the region this morning, which may bring
isolated pockets of light rain or drizzle. The main feature with
this front will be increasing northwesterly winds today which will
last through much of the weekend. Breezy winds become offshore by
Monday and then ease as we head into Tuesday. Warmer weather
returns this coming week.

&&

.UPDATE...
Issued at 844 AM PDT Sat May 3 2025

A passing cold front brought a nice series of showers to the Bay
Area and Central Coast this morning. Showers were fairly light with
many sites across the region reporting totals of a few hundredths of
an inch. The Wind Advisory is set to go into effect at 11 AM today
with some coastal sites (Point Reyes, Altamont Pass) already
reporting gusts above 40 mph. Offshore, winds have strengthened with
buoy 46014 (point arena) and buoy 46013 (Bodega Bay) already
reporting gusts between 40-43 mph. Winds are expected to strengthen
this afternoon/evening with the Wind Advisory to remain in effect
through 5AM Sunday. If you have not secured loose outdoor objects
yet take some time to do so this morning before winds increase later
today. We continue to monitor a second round of strong offshore
winds across the North Bay and East Bay hills late Sunday into
Monday.

&&

.SHORT TERM...
(Today and tonight)
Issued at 328 AM PDT Sat May 3 2025

Key Messages

-Strong northwest winds today, likely peaking during the afternoon
 and evening hours
-Coastal wind gusts 40-50 mph
-Inland wind gusts 30-40 mph

A cold front will continue to advance eastwards this morning, with
perhaps a few isolated showers or patches of drizzle being possible.
The main story though will be increasing northwesterly winds behind
this feature which will last through Sunday. The strongest winds
look to be along the coast, where gusts should peak between 40-50
mph while inland areas vary from 30-40 mph. There's still time this
morning to make sure that outdoor objects are secure. Note, the Wind
Advisory that was hoisted yesterday, remains intact and begins 11AM
this morning and goes through 5AM Sunday for coastal areas.

&&

.LONG TERM...
(Sunday through Friday)
Issued at 328 AM PDT Sat May 3 2025

Key Messages

- Gusty northwest winds linger through Sunday
- Winds flip offshore Sunday night
- Elevated fire danger interior North Bay/East Bay Monday AM  (dry,
  offshore wind)

Northwest winds remain breezy on Sunday, before flipping offshore
late Sunday into Monday. The strongest winds with this flip will be
observed over the North and East Bay regions. Conditions will be
warmer and drier during this period which combined with the gusty
winds may help dry conditions out some, leading to some increased
fire weather danger. The good news is that fuels are relatively
moist, with the Mid-Coast to Mendocino potentially being the most
responsive to this set up on Monday.

As we head into Tuesday and the rest of the work week, winds
decrease and our more typical weather pattern returns. Cool and
cloudy mornings, which will be dependent on the marine layer, and
then warmer afternoons.

&&

.AVIATION...
(18Z TAFS)
Issued at 1040 AM PDT Sat May 3 2025

Post frontal showers continue to exit the region this morning.
Lingering low level moisture has resulted in Cigs 1000-2000 feet.
Expect these lower cigs to linger into the early afternoon before
gradually clearing/thinning. Bigger impact this afternoon/evening
will be the gusty onshore winds. Winds peak during this time
period, then gradually ease overnight. Cigs will be much less
tonight given the mixed low levels, but some cigs are possible
around MRY, SNS, HAF

Vicinity of SFO...Lingering cigs through 18-19Z then gradual
lifting. Airport Weather Warning is in effect this afternoon for
gusts up to 40kt. Lower conf, but isolated 45-50 kt gust poss
(20% chc).

SFO Bridge Approach...Passing low cigs could impact visuals
through early afternoon.

Monterey Bay Terminals...MVFR to IFR cigs lingering through
afternoon. Gusty onshore flow. MVFR cigs again tonight.

&&

.MARINE...
(Today through Thursday)
Issued at 1040 AM PDT Sat May 3 2025

Hazardous conditions this weekend due to strong gusty northerly
winds. North to northwest winds will persist through the day,
hitting gale force by the evening. These winds will be accompanied
by widespread rough seas. Winds diminish and seas reduce into the
next work week, but breezy winds and moderate seas remain
hazardous for small craft through the first half of the work week.
Mariners are encouraged to check the latest conditions before
departing port or harbor.

&&

.BEACHES...
Issued at 328 AM PDT Sat May 3 2025

A moderate period northwesterly swell will result in dangerous surf
conditions, especially along west and northwest facing beaches, with
the most confidence across the Central Coast. A Beach Hazards
Statement has been issued this evening through Monday morning for
the Monterey County coastline, where breaking waves of 15 to 20
feet are expected with the highest waves reaching 28 feet in
favored locations. Elevated surf is also expected along west and
northwest facing beaches towards the north, but with a slightly
shorter period in this region, confidence in hazardous conditions
is somewhat lower. The day shift will re-evaluate the marine
forecast and issue updated products if the need arises.

DialH

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory until 5 AM PDT Sunday for CAZ006-502-505-509-528-
     530.

     Beach Hazards Statement from 9 PM PDT this evening through
     Monday morning for CAZ530.

PZ...Small Craft Advisory from 3 PM this afternoon to 3 AM PDT Sunday
     for SF Bay N of Bay Bridge.

     Gale Warning until 3 AM PDT Sunday for Mry Bay.

     Gale Warning until 3 PM PDT Sunday for Pt Arena to Pt Reyes 0-10
     nm-Pt Pinos to Pt Piedras Blancas 0-10 nm.

     Gale Warning until 9 AM PDT Sunday for Pigeon Pt to Pt Pinos 0-
     10 nm-Pt Reyes to Pigeon Pt 0-10 nm.

     Gale Warning until 9 PM PDT Sunday for Pigeon Pt to Pt Pinos 10-
     60 NM-Pt Arena to Pt Reyes 10-60 NM.

&&

SHORT TERM...KR
LONG TERM....KR
AVIATION...MM
MARINE...MM

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, X, and YouTube at:
www.facebook.com/nwsbayarea
X.com/nwsbayarea
www.youtube.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 2:37 AM PDTBeach Hazards StatementMTRMonterey54 hr
May 3, 1:13 PM PDTStorm WarningMTR26 hr
May 3, 3:03 PM PDTGale WarningMTR42 hr
May 3, 3:03 PM PDTSmall Craft AdvisoryMTR48 hr

Nearby

Wind Advisories in California, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.